Alert archive / New York / High Wind Warnings in 2005
High Wind Warning 1, NWS Albany, NY
NWS Albany, NY issued this high wind warning at Sep 28, 2005, 3:28 PM EDT for Bennington County, Windham County, Vermont; 6 counties in New York; Berkshire County, Massachusetts. It took effect at Sep 29, 2005, 7:00 AM EDT. It was in force for 8 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 28, 2005, 3:28 PM EDT (19:28 UTC)
- In effect from
- Sep 29, 2005, 7:00 AM EDT
- Expired
- Sep 29, 2005, 2:45 PM EDT
- In force
- 8 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 34 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 7:15 AM EDT | NON-TSTM WND DMG | Bolton, NY | TREES DOWN. |
| Sep 29, 7:20 AM EDT | NON-TSTM WND DMG | East Jewett, NY | TREES DOWN. |
| Sep 29, 7:27 AM EDT | NON-TSTM WND DMG | Lexington, NY | TREES DOWN. |
| Sep 29, 7:50 AM EDT | NON-TSTM WND DMG | Middleville, NY | TREES DOWN. |
| Sep 29, 7:50 AM EDT | NON-TSTM WND DMG | Old Forge, NY | TREES DOWN. |
| Sep 29, 8:15 AM EDT | NON-TSTM WND DMG | Speculator, NY | TREES DOWN. |
| Sep 29, 8:30 AM EDT | TSTM WND DMG | Old Forge, NY | HUNDREDS OF TREES AND POWER POLES DOWN. ROADS IMPASSABLE. SOME OF THIS DAMAGE IS ATTRIBUTABLE TO NON THUNDERSTORM WIND DAMAGE. SEE PREVIOUS LSR FOR OLD FORGE ISSUED AT 750 AM. SOME OF THIS DAMAGE IS ATTRIBUTABLE TO SEVERE THUNDERSTORMS. |
| Sep 29, 8:30 AM EDT | NON-TSTM WND DMG | Glens Falls, NY | TREES DOWN. |
| Sep 29, 9:07 AM EDT | TSTM WND DMG | Newport, NY | TREES DOWN. |
| Sep 29, 9:40 AM EDT | TSTM WND DMG | Sharon, NY | TREE LIMBS AND WIRES DOWN. |
| Sep 29, 10:25 AM EDT | NON-TSTM WND DMG | Lenox, MA | TREES AND POWER LINES DOWN. |
| Sep 29, 10:30 AM EDT | TSTM WND DMG | Middleburgh, NY | TREES AND POWER LINES DOWN. |
| Sep 29, 10:30 AM EDT | NON-TSTM WND DMG | 2 N Kingston, NY | TREES AND POWER LINES DOWN. |
| Sep 29, 10:30 AM EDT | NON-TSTM WND DMG | Kerhonkson, NY | TREES AND POWER LINES DOWN. |
| Sep 29, 10:30 AM EDT | NON-TSTM WND DMG | Pittsfield, MA | TREES AND POWER LINES DOWN. |
| Sep 29, 10:44 AM EDT | TSTM WND DMG | Piseco, NY | WIDESPREAD TREES DOWN. |
| Sep 29, 10:58 AM EDT | NON-TSTM WND DMG | Winhall Station, VT | ON JENKS WAY, WIRES DOWN. GRASS ON FIRE. |
| Sep 29, 10:59 AM EDT | NON-TSTM WND DMG | Windham, VT | RTE 121, TREE FELL ON POWER LINE AND CAUGHT FIRE. |
| Sep 29, 11:58 AM EDT | NON-TSTM WND DMG | Windham, VT | RTE 121, LINES DOWN AND SPARKING. |
| Sep 29, 12:22 PM EDT | NON-TSTM WND DMG | Pownal, VT | RTE 7N, LIMBS FROM TREE FELL ON A CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 281928 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 328 PM EDT WED SEP 28 2005 MAZ001-NYZ032-033-042-047-058-063-VTZ013-014-290330- /X.NEW.KALY.HW.W.0001.050929T1100Z-050929T2200Z/ NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- SCHOHARIE-WESTERN GREENE-WESTERN ULSTER-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...WARRENSBURG...COBLESKILL...MIDDLEBURGH... HUNTER...TANNERSVILLE...WINDHAM...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...BENNINGTON... JACKSONVILLE...NEWFANE 328 PM EDT WED SEP 28 2005 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 6 PM EDT THURSDAY FOR ELEVATIONS ABOVE 2000 FEET... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EDT THURSDAY. A STRONG COLD FRONT WILL CROSS THE REGION THURSDAY MORNING. WINDS AHEAD OF IT WILL BECOME STRONG...ESPECIALLY OVER THE HIGHER PEAKS AND RIDGES. WINDS MAY GUST UP TO 60 MILES AN HOUR AT TIMES. AT LOWER ELEVATIONS THE WINDS MAY GUST TO 45 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
5 follow-up statements
000 WWUS71 KALY 290212 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1012 PM EDT WED SEP 28 2005 MAZ001-NYZ032-033-042-047-058-063-VTZ013-014-291015- /X.CON.KALY.HW.W.0001.050929T1100Z-050929T2200Z/ NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- SCHOHARIE-WESTERN GREENE-WESTERN ULSTER-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...WARRENSBURG...COBLESKILL...MIDDLEBURGH... HUNTER...TANNERSVILLE...WINDHAM...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...BENNINGTON... JACKSONVILLE...NEWFANE 1012 PM EDT WED SEP 28 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM EDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM EDT THURSDAY FOR ELEVATIONS ABOVE 2000 FEET IN THE CATSKILLS...THE SOUTHERN ADIRONDACKS...THE SOUTHERN GREEN MOUNTAINS AND THE NORTHERN GREEN MOUNTAINS. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION THURSDAY MORNING AND EARLY AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG... ESPECIALLY OVER THE HIGHER PEAKS AND RIDGES. WINDS MAY GUST UP TO 60 MILES AN HOUR AT TIMES. AT LOWER ELEVATIONS THE WINDS MAY GUST UP TO 45 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS71 KALY 290738 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 338 AM EDT THU SEP 29 2005 NYZ032-033-042-292200- /X.NEW.KALY.FZ.W.0002.050930T0600Z-050930T1100Z/ /X.EXT.KALY.HW.W.0001.050929T1000Z-050929T2200Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG 338 AM EDT THU SEP 29 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING FOR THE SOUTHERN ADIRONDACKS...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS MORNING AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG...AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL DIMINISH QUICKLY THIS EVENING ALLOWING TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S OVERNIGHT RESULTING IN A HARD FREEZE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NYZ082-292200- /X.NEW.KALY.FZ.W.0002.050930T0600Z-050930T1100Z/ /X.EXB.KALY.HW.W.0001.050929T1000Z-050929T2200Z/ NORTHERN FULTON- INCLUDING THE CITIES OF...NORTHVILLE...MAYFIELD 338 AM EDT THU SEP 29 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON FOR THE SACANDAGA REGION. A FREEZE WARNING HAS ALSO BEEN ISSUED. THIS FREEZE WARNING IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS MORNING AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG...AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL DIMINISH QUICKLY THIS EVENING ALLOWING TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S OVERNIGHT RESULTING IN A HARD FREEZE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NYZ038>041-043-048-051-083-084-VTZ015-292200- /X.NEW.KALY.FR.Y.0004.050930T0600Z-050930T1100Z/ /X.EXB.KALY.HW.W.0001.050929T1000Z-050929T2200Z/ SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-WESTERN SCHENECTADY-WESTERN ALBANY- SOUTHEAST WARREN-SOUTHERN WASHINGTON-EASTERN WINDHAM- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WHITEHALL... GRANVILLE...DELANSON...ESPERANCE...DUANESBURG...ALTAMONT... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 338 AM EDT THU SEP 29 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING FOR THE MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION AND NORTHERN CATSKILLS IN NEW YORK AND FOR EXTREME SOUTHEAST VERMONT...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS MORNING AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG...AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL DIMINISH QUICKLY THIS EVENING ALLOWING TEMPERATURES TO FALL INTO THE MID 30S OVERNIGHT RESULTING IN AREAS OF FROST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ CTZ001-013-MAZ025-NYZ049-050-052>054-059>061-064>066-292200- /X.EXB.KALY.HW.W.0001.050929T1000Z-050929T2200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...GREAT BARRINGTON...LEE...LENOX...HOUSATONIC... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALBANY...TROY...HOOSICK FALLS...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON... ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS... AMENIA...MILLERTON 338 AM EDT THU SEP 29 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING FOR THE GREATER CAPITAL DISTRICT...MID HUDSON VALLEY AND TACONICS IN NEW YORK...THE SOUTHERN BERKSHIRES IN MASSACHUSETTS AND THE LITCHFIELD HILLS IN CONNECTICUT...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION EARLY TO MID AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG...AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL DIMINISH QUICKLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MAZ001-NYZ047-058-VTZ013-014-292200- /X.NEW.KALY.FR.Y.0004.050930T0600Z-050930T1100Z/ /X.EXT.KALY.HW.W.0001.050929T1000Z-050929T2200Z/ NORTHERN BERKSHIRE-SCHOHARIE-WESTERN GREENE-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...COBLESKILL... MIDDLEBURGH...HUNTER...TANNERSVILLE...WINDHAM...BENNINGTON... JACKSONVILLE...NEWFANE 338 AM EDT THU SEP 29 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY FOR THE SCHOHARIE VALLEY AND CENTRAL CATSKILLS IN NEW YORK...FOR THE NORTHERN BERKSHIRES IN MASSACHUSETTS AND THE SOUTHERN GREEN MOUNTAINS IN VERMONT...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS MORNING AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG...AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL DIMINISH QUICKLY THIS EVENING ALLOWING TEMPERATURES TO FALL INTO THE MID 30S OVERNIGHT RESULTING IN AREAS OF FROST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NYZ063-292200- /X.EXT.KALY.HW.W.0001.050929T1000Z-050929T2200Z/ WESTERN ULSTER- INCLUDING THE CITIES OF...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA 338 AM EDT THU SEP 29 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON FOR THE SOUTHEAST CATSKILLS. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS MORNING AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG... AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL DIMINISH QUICKLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS71 KALY 291845 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT THU SEP 29 2005 NYZ032-033-042-082-300245- /X.CAN.KALY.HW.W.0001.000000T0000Z-050929T2200Z/ /X.CON.KALY.FZ.W.0002.050930T0600Z-050930T1100Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD 245 PM EDT THU SEP 29 2005 ...HIGH WIND WARNING IS CANCELLED... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE HIGH WIND WARNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. STRONG SOUTH WINDS HAVE SHIFTED TO THE WEST AND DECREASED IN SPEED. AS A RESULT...A HIGH WIND WARNING IS NO LONGER NEEDED. THE WEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING...ALLOWING TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S OVERNIGHT...RESULTING IN A HARD FREEZE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MAZ001-NYZ038>041-043-047-048-051-058-083-084-VTZ013>015-300245- /X.CAN.KALY.HW.W.0001.000000T0000Z-050929T2200Z/ /X.CON.KALY.FR.Y.0004.050930T0600Z-050930T1100Z/ NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WHITEHALL...GRANVILLE...COBLESKILL... MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...ALTAMONT... HUNTER...TANNERSVILLE...WINDHAM...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 245 PM EDT THU SEP 29 2005 ...HIGH WIND WARNING IS CANCELLED... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE HIGH WIND WARNING. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. STRONG SOUTH WINDS HAVE SHIFTED TO THE WEST AND DECREASED IN SPEED. AS A RESULT...A HIGH WIND WARNING IS NO LONGER NEEDED. THE WEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING...ALLOWING TEMPERATURES TO FALL INTO THE MID 30S OVERNIGHT...RESULTING IN AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ CTZ001-013-MAZ025-NYZ049-050-052>054-059>061-063>066-291945- /X.CAN.KALY.HW.W.0001.000000T0000Z-050929T2200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...GREAT BARRINGTON...LEE...LENOX...HOUSATONIC... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALBANY...TROY...HOOSICK FALLS...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...POUGHKEEPSIE... BEACON...ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK... PINE PLAINS...AMENIA...MILLERTON 245 PM EDT THU SEP 29 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE HIGH WIND WARNING. STRONG SOUTH WINDS HAVE SHIFTED TO THE WEST AND DECREASED IN SPEED. AS A RESULT...A HIGH WIND WARNING IS NO LONGER NEEDED. $$
000 WWUS71 KALY 152143 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 543 PM EDT SAT OCT 15 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-160900- /X.CON.KALY.HW.A.0001.051016T1000Z-051017T1000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON... NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING... DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 543 PM EDT SAT OCT 15 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FOR SUNDAY AND SUNDAY NIGHT. STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE TONIGHT AS LOW PRESSURE MOVING NORTHWARD TOWARD NOVA SCOTIA DEEPENS. WIND SPEEDS OF 20 TO 40 MILES AN HOUR WITH WIND GUSTS UP TO 60 MILES AN HOUR ARE POSSIBLE ACROSS MOST OF EASTERN NEW YORK AND WESTERN NEW ENGLAND SUNDAY AND SUNDAY NIGHT. THIS WILL BE ESPECIALLY TRUE OVER THE HIGHER PEAKS AND RIDGES. WITH THE GROUND SATURATED FROM THE RECENT RAINS AND MOST TREES STILL HAVING THEIR LEAVES...THE VERY STRONG WINDS MAY RESULT WIDESPREAD DOWNED LIMBS AND POSSIBLY UPROOTED TREES LEADING TO POWER OUTAGES AND AS WELL AS PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER OR WIDESPREAD DAMAGE MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS71 KALY 160653 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 253 AM EDT SUN OCT 16 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-162100- /X.UPG.KALY.HW.A.0001.051016T1000Z-051017T1000Z/ /X.NEW.KALY.HW.W.0002.051016T1000Z-051017T1000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON... NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING... DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 253 AM EDT SUN OCT 16 2005 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTHWESTERLY WINDS WILL DEVELOP THIS MORNING AS LOW PRESSURE MOVING NORTHWARD TOWARD NOVA SCOTIA DEEPENS. WIND SPEEDS OF 20 TO 40 MILES AN HOUR WITH WIND GUSTS UP TO 60 TO 70 MILES AN HOUR ARE POSSIBLE ACROSS MOST OF EASTERN NEW YORK AND WESTERN NEW ENGLAND TODAY AND TONIGHT. THIS WILL BE ESPECIALLY TRUE OVER THE HIGHER PEAKS AND RIDGES. WITH THE GROUND SATURATED FROM THE RECENT RAINS AND MOST TREES STILL HAVING THEIR LEAVES...THE VERY STRONG WINDS WILL RESULT IN WIDESPREAD DOWNED LIMBS AND UPROOTED TREES LEADING TO POWER OUTAGES AND AS WELL AS PROPERTY DAMAGE. IN ADDITION LOOSE OBJECTS MAY BECOME FLYING PROJECTILES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE ALONG WITH WIDESPREAD DAMAGE IS EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this high wind warning went out at Sep 28, 3:02 PM EDT, 26 minutes earlier.
Area forecast discussion, Sep 28, 3:02 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 302 PM EDT WED SEP 28 2005 .SYNOPSIS... && .SHORT TERM (TONIGHT THROUGH FRIDAY)... && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... && .AVIATION... && .HYDROLOGY... && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SYNOPSIS... SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...GG HYDROLOGY...
Hazardous weather outlook, Sep 28, 4:47 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 447 AM EDT WED SEP 28 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 447 AM EDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE INTO EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND LATE TONIGHT. THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ON THURSDAY ESPECIALLY DURING THE FIRST HALF OF THE DAY AS A STRONG COLD FRONT QUICKLY ADVANCES FROM WEST TO EAST ACROSS THE REGION. SOME THUNDERSTORMS MAY APPROACH SEVERE LIMITS. THE THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 40 TO 60 MPH IN LINES AHEAD OF THE COLD FRONT WHICH WILL ADVANCE TO THE EAST AT AROUND 50 MPH. SOUTH TO SOUTHWEST WINDS OF 15 TO 35 MPH WITH GUSTS IN EXCESS OF TO 50 MPH ARE POSSIBLE ESPECIALLY ACROSS HIGHER TERRAIN AND IN NORTH SOUTH ORIENTED VALLEYS. THE WINDS WILL SHIFT TO THE WEST AND GRADUALLY DIMINISH AFTER FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
High Wind Warnings in New York, 2005High Wind Warnings in Vermont, 2005High Wind Warnings in Massachusetts, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.